I speak with thousands of people a year that are suffering from addiction to opiates. Since giving my personal number away on my Youtube videos, it has opened doors for myself and for those who are looking for information to help each other. It gives me the opportunity to give back. I can share what I've learned from personal experience. I have learned so much from the thousands of people that have shared with me their lives "addicted to opiates".
Opiates are a very complex class of drugs. They do a lot of damage to one's body, but the amount of damage done to the brain and a emotions is vast. I remember vividly the torture I went through during my withdrawals. I was very lucky with the way my story unfolded. I was put into a psychiatric ward because I was suicidal. From there, I went to a free working rehabilitation center. While I was in psych hold, and rehab, I learned so much about myself. People who were in my shoes before me gave me unbelievable advice. They really seemed to care and helped me get through it. They showed so much compassion towards me that it changed me forever. It made me want to give everything I had to make people feel the way they helped me to feel.
In almost every conversation I have, the most common question they ask me is how long will their withdrawal symptoms last. This is the most asked question because while you are going through withdrawal, all you want is to feel better. Although there have not been any cases of opiate withdrawal being the main cause of death, you will feel as though you are dying. Your body begins to experience the withdrawals physically by vomiting, diarrhea, cold sweats and more. Your emotions may also become just as erratic. Depression and anxiety are very common, but it's important to realize that the horrible feelings you have will subside. You will most likely be unable to sleep and your body will feel as though it is falling apart. Every cell in your body hurts and just opening your eyes causes a headache. People want to know how long these feelings will last.
I like to compare opiate withdrawal to a pyramid. The physical withdrawals typically last 5-7 days. After the physical withdrawals begin to subside, you may experience mental withdrawals. The brain takes longer to heal and although your body will not ache like it did, your emotions will still be up and down. As far as the pyramid is concerned, picture yourself starting at the bottom of the pyramid climbing up to the peak. It usually takes 3-4 days to reach the peak. During that time you will most likely not sleep, you will have little to no appetite, every little thing will piss you off and your anxiety levels will be through the roof. These are common withdrawal symptoms you will experience.
The good news is when you feel like you can't take anymore and you are about to crack, day 3-4 comes to an end and things will start to get better. You will start climbing down the other side of the pyramid and you will experience little victories. Sounds will be more crisp and lights will be brighter. You may even start to smile, laugh, and start to feel "normal" again. During this time you need to keep a positive mental attitude because you may still experience some low moments that will come out of nowhere. Understanding what is happening will help you through the rough moments. Keep your head up and stay vigilant. The life of being clean is better than you could ever imagine.